Alert archive / Kentucky / Wind Advisories in 2016
Wind Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Feb 28, 2016, 1:46 PM CST for 4 states. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2016, 1:46 PM CST (19:46 UTC)
- Expired
- Feb 28, 2016, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
All 55 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 51 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WWUS73 KPAH 281946 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 146 PM CST SUN FEB 28 2016 .A PRESSURE GRADIENT BETWEEN AN APPROACHING COLD FRONT TO THE WEST AND HIGH PRESSURE IN THE SOUTHEASTERN UNITED STATES WILL PRODUCE STRONG WINDS THIS AFTERNOON ACROSS THE REGION. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 109>112-114-282300- /O.NEW.KPAH.WI.Y.0004.160228T1946Z-160228T2300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-BUTLER-STODDARD- SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 146 PM CST SUN FEB 28 2016 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...NOW UNTIL 5 PM CST. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS...DAMAGE TO POWER POLES HAS ALREADY OCCURRED IN FRANKLIN COUNTY ILLINOIS. TREE LIMBS MAY BE BLOWN DOWN. WEAKENED TREES WITH POOR OR SHALLOW ROOT SYSTEMS COULD COME DOWN AS WELL. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO HANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Feb 28, 11:58 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 28, 11:58 AM CST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1158 AM CST SUN FEB 28 2016 .UPDATE... Issued at 1158 AM CST SUN FEB 28 2016 Aviation update for 18Z TAFs. && .SHORT TERM...(Today through Tuesday night) Issued at 322 AM CST SUN FEB 28 2016 Windy warm day on tap with high pressure moving over the SE U.S., while low pressure tracks from the Upper Midwest to Great Lakes region. BUFR NAM/GFS/RAP sounding data continues to suggest gusts today just below Wind Advisory criteria, though it may be a close call across the Wabash River Valley. Will continue with a Special Weather Statement (SPS). Otherwise, increase in clouds will be later today from the NW as a mid level s/wv and cold front approach. Toward the end of the day, some of the HiRes guidance develops isolated showers from srn IL into se MO. Not sure if it will develop in this area or a tad to the east from say KFWC to KPAH, followed by a slight uptick in coverage heading east into sw IN and the KY Pennyrile. Will keep PoPs fairly low throughout the window of opportunity this evening, slightly higher KEVV to KHOP. After midnight, PoPs end over the KY Pennyrile, dry the rest of the night. Will maintain highs today just above guidance as it typically doesn't handle the degree of warmth enough with a SSW trajectory and plenty of sun to start. Lows tonight near guidance. Monday through Monday evening should be quiet as weak high pressure moves across the area. After midnight, will increase PoPs from SW to NE with showers and possibly thunder expected. Will carry categorical PoPs Tuesday as low pressure, mid level forcing and adequate moisture result in showers and a few thunderstorms. Will decrease PoPs for convection early Tuesday evening. Most of the moisture should be out of here before colder air arrives. There could be lingering clouds overnight and possibly flurries given mid level s/wv energy will still have to pass across the area. Used a blend of MOS and existing numbers for temps Monday through Tuesday night. .LONG TERM...(Wednesday through Saturday) Issued at 322 AM CST SUN FEB 28 2016 Mid to late week forecast confidence remains average to below average with continued model variability. After a wet Tuesday, a return to dry weather is expected on Wednesday as weak high pressure takes hold. Upper level energy forecast to reach the Pacific Coast late Tuesday is progged to stream southeast into the Central Plains by late Wednesday. The resultant surface low is forecast to move east into the Middle Mississippi Valley on Thursday. Forecast models continue to show considerable spread with respect to the track of this low. Both the ECMWF and Canadian are stronger and take the low further north than the GFS, which appears to be an outlier at this time. Forecast temperature profiles are warm enough to support primarily liquid precipitation through the event, though a mix with snow as the precipitation is winding down Thursday night cannot be ruled out. Overall precipitation totals should remain on the light side. Once this system departs, mainly dry conditions are forecast through the remainder of the week. There is some signal that another system may move just north of the region over the weekend, but the general consensus is that much of the immediate area should remain dry. Temperatures are forecast to start off the period below normal, but should moderate to average or above average by the weekend. && .AVIATION... Issued at 1158 AM CST SUN FEB 28 2016 The main issue with the aviation forecast is the wind. As of this writing, good mixing/heating possibly has already yielded near-peak southwesterly winds at the surface, which should stay around 20 kts sustained, gusting to 30 to 35 kts through about 22-23Z. Winds will gradually subside into the evening, but any substantial wind shift should not take place until around the midnight hour as a cold front sweeps through the region from northwest to southeast. Decided to keep the limited late afternoon/early evening pcpn chance mention (except at KCGI) as "VCSH" due to its transitory nature and minimal operational impact. Winds will slacken more and begin to gain a southerly component overnight under high pressure. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && AVIATION...DB
Hazardous weather outlook, Feb 28, 3:38 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CST SUN FEB 28 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 338 AM CST SUN FEB 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT IT WILL BE WINDY TODAY. SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED. WINDS WILL NOT BE QUITE AS HIGH ACROSS THE OZARK FOOTHILL REGION. THERE IS AN ELEVATED FIRE DANGER FROM THE LAND BETWEEN THE LAKES AREA EAST TO GREENVILLE AND HOPKINSVILLE IN WEST KENTUCKY...DUE TO LOW AFTERNOON RELATIVE HUMIDITY AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE MONDAY NIGHT THROUGH TUESDAY. LOCALLY HEAVY DOWNPOURS...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Feb 28, 1:00 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CST SUN FEB 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND DMG CROSSVILLE 38.16N 88.06W
02/28/2016 WHITE IL TRAINED SPOTTER
WIND DAMAGE. SHINGLES BLOWN OFF OF ROOF. POWER OUTAGE.
&&
DPLocal storm report, Feb 28, 1:12 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CST SUN FEB 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND GST 2 S CALVERT CITY 37.00N 88.35W
02/28/2016 M47 MPH MARSHALL KY NWS EMPLOYEE
1215 PM NON-TSTM WND GST CARMI 38.09N 88.17W
02/28/2016 M47 MPH WHITE IL AWOS
MEASURED AT KCUL AWOS.
1207 PM NON-TSTM WND GST CARBONDALE 37.72N 89.22W
02/28/2016 M46 MPH JACKSON IL ASOS
MEASURED AT KMDH ASOS.
&&
DRSLocal storm report, Feb 28, 1:13 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CST SUN FEB 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND GST 5 S CAPE GIRARDEAU 37.24N 89.55W
02/28/2016 M47 MPH SCOTT MO ASOS
MEASURED AT KCGI ASOS.
&&
DRSLocal storm report, Feb 28, 1:30 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CST SUN FEB 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST HARRISBURG 37.74N 88.55W
02/28/2016 M53 MPH SALINE IL AWOS
MEASURED AT KHSB AWOS.
&&
DRSLocal storm report, Feb 28, 1:38 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CST SUN FEB 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG WEST FRANKFORT 37.90N 88.93W
02/28/2016 FRANKLIN IL FIRE DEPT/RESCUE
SEVERAL POWER POLES HAVE BEEN BROKEN OFF IN TOWN.
&&
DRSLocal storm report, Feb 28, 1:42 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CST SUN FEB 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM NON-TSTM WND DMG WEST FRANKFORT 37.90N 88.93W
02/28/2016 FRANKLIN IL FIRE DEPT/RESCUE
SEVERAL POWER POLES HAVE BEEN BROKEN OFF IN TOWN.
&&
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:58 AM CST | River Flood Warning | PAH | Jackson | 38 hr |
Nearby
Wind Advisories in Kentucky, 2016Wind Advisories in Illinois, 2016Wind Advisories in Missouri, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.